MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM
Catalog Number EX100603CD
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.During the evaluation of the returned device, the stent was found to be prematurely deployed.The returned guide wire was found to be completely advanced through the delivery system.None of the deployment modes had been used and the shipping lock was found to be attached to the delivery system.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.Insufficient flushing of the device prior to insertion of a device compatible guide wire may cause the reported event.In this case, it is unknown whether the device was flushed prior to use or not as no additional event information was provided.The premature deployment of the stent identified during evaluation may be associated with rough handling of the device during guide wire insertion, shipping, storage or preparation.On the basis of the received information, the point in time of the premature stent deployment is unknown.On the basis of the information available and the evaluation of the sample, a definite root cause for the event reported could not be determined.The ifu states: "visually inspect the distal end of the delivery system catheter to ensure that the stent is contained within the sheath.Do not use if the stent is partially deployed." and "flush the inner lumen of the device with saline prior to use." also the ifu states: "if resistance is met during delivery system introduction, the system should be removed and another system should be used." the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any patient details.In this case, there was no patient involvement.
 
Event or Problem Description
It was reported that prior to a stent placement procedure, the guide wire failed to pass through the stent delivery system.There was no patient involvement.During the evaluation of the returned device, the stent was found to be partially released 1mm.There was no reported patient injury.

Brand Name
LIFESTENT BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6116636
Report Number9681442-2016-00299
Device Sequence Number82212
Product Code FGE
UDI-Device Identifier04049519000602
UDI-Public(01)04049519000602(17)180324(10)ANAQ3379
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K053404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2018
Device Catalogue NumberEX100603CD
Device Lot NumberANAQ3379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2016
Initial Report FDA Received Date11/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1